Yellow

I have been on Methotrexate for about 10 years. From the earlier days when it had to be injected by needle, I know the drug itself is bright yellow. I have recently noticed that my pee and poo seem to be more yellow. I first thought that this was because I had eye drops that were also bright yellow (recently had cataract operation). Has anyone else noticed this?

7 Replies

oldestnewest
  • I take sulfasalazine too, which is yellow, so I guess I do because of both?

  • Hi,

    Do you have the yellow colouration in the whites of your eyes, different to the eye drops you mention? If you were to press a fleshy part of your hand for a few seconds and look as soon as you release, before the blood has returned, is the flesh a bit yellow?

    I had hepatitis years ago and everything turned yellow. Long term MTX can be associated with liver problems. It would be worth having that checked out with your GP. As soon as is possible.

    MJ.

  • There's a song about that, I go yellow also, because of sulfasalazine.

  • Sulpha turns urine yellowbut Mtx doesn't seem to have that side effect . I think especially with added eye symptoms see gp tomorrow as the meds can give you high liver numbers so that can cause yellowing of skin, whites of eyes and urine and changes in stool pattern. But even yellow after cataract is something to investigate. Yes the eye fluid can get sticky especially in the morning after the op but shouldn't be yellow , greenisish or matted.

    See what they say xx

  • Thank you everyone for replying. The white part of my eyes is not yellow, thankfully. I had my routine methotrexate blood test last week and everything seems to be normal, similar results as it always has been, hopefully I am worrying about nothing. I'll have to see how it goes.

  • I've been on Mtx for about 20 years and yes, it for sure has made my pee and also my BM's yellow/orange.

  • I've never had that happen in nearly 8 years of MTX, 7 on injections. I'm not doubting it, it obviously can happen if you've had it confirmed before but even on SSZ mine didn't change colour, though that's probably because I didn't reach full dose before I came off it. Have you read the eye drops patient info leaflet, is it listed as a side effect? You'll know being dehydrated can make your urine darker but I'm not aware it changes your stools yellow, that's usually indicative of a malabsorption problem or liver/gall bladder issues. You're drinking plenty of water aren't you, it helps when we take MTX, flushes the liver better & helps with any unwanted toxicity problems.

    Have you had a urine sample taken, see if there's something other underlying?

You may also like...